Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2011, 2:25 AM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 2:25 AM CDT (07:25 UTC)
- Expired
- Apr 22, 2011, 3:04 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 143 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS53 KICT 220725
SVRICT
KSC053-105-169-220815-
/O.NEW.KICT.SV.W.0072.110422T0725Z-110422T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 315 AM CDT
* AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR KANOPOLIS...AND MOVING NORTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
KANOPOLIS STATE PARK...BROOKVILLE...KANAPOLIS...WESTFALL AND
GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0725Z 232DEG 43KT 3869 9816
WIND...HAIL <50MPH 1.00IN
$$
CARUSO2 follow-up statements
523
WWUS53 KICT 220734
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT FRI APR 22 2011
KSC053-105-169-220815-
/O.CON.KICT.SV.W.0072.000000T0000Z-110422T0815Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
234 AM CDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
NORTHWESTERN SALINE AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 315 AM
CDT...
AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR KANOPOLIS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...WESTFALL AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0734Z 232DEG 43KT 3875 9805
WIND...HAIL <50MPH 1.50IN
$$
CARUSO658
WWUS53 KICT 220804
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
304 AM CDT FRI APR 22 2011
KSC053-105-169-220814-
/O.CAN.KICT.SV.W.0072.000000T0000Z-110422T0815Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
304 AM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH...NORTHWESTERN
SALINE AND SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3898 9792 3897 9791 3897 9782 3891 9750
3857 9813 3867 9835 3900 9801
TIME...MOT...LOC 0804Z 232DEG 43KT 3897 9769
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:49 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 11:49 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1149 PM CDT THU APR 21 2011 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THINKING REMAINS UNCHANGED REGARDING TAF FORECAST OVERNIGHT INTO FRIDAY. IFR TO LIFR CIGS WITH MVFR TO IFR VSBYS WILL CONTINUE TO AFFECT MUCH OF THE AREA TONIGHT INTO FRIDAY MORNING...DUE TO CONTINUED LOW-LEVEL MOIST ADVECTION AND UPSLOPE FLOW. IN ADDITION...ANTICIPATING A CLUSTER OF THUNDERSTORMS TO EVENTUALLY DEVELOP AFTER 06Z ACROSS SOUTH-CENTRAL/SOUTHEAST KS...AND MOVE EAST TO NORTHEAST THEREAFTER...AS STRONG 850-700MB WARM/MOIST ADVECTION COMMENCES. ALREADY STARTING TO SEE HINTS OF THIS OVER SOUTHEAST KS. THE STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE HAIL AND TORRENTIAL RAINFALL. A COLD FRONT WILL PASS SOUTHEAST ACROSS THE AREA FRIDAY...SWITCHING WINDS TO NORTHWESTERLY. ADK && .PREV DISCUSSION... /ISSUED 950 PM CDT THU APR 21 2011/ UPDATE... REGARDING OVERNIGHT REDEVELOPMENT OF THUNDERSTORMS...THINKING REMAINS NEARLY UNCHANGED FROM PREVIOUS SHIFT. LATEST 00Z UPPER AIR AND RAOB ANALYSIS INDICATES TIGHT 700MB BAROCLINIC ZONE ORIENTED NORTHWEST-SOUTHEAST ACROSS THE CENTRAL/SOUTHERN PLAINS. RICH 925-800MB MOISTURE CONTINUES TO SURGE NORTH PER NORMAN OK SOUNDING...AHEAD OF APPROACHING SHORTWAVE OVER THE ROCKIES. 00Z SOUNDINGS ALSO INDICATE STEEP MID-LEVEL LAPSE RATES...WITH 50 KTS OF WEST/SOUTHWEST FLOW AT 500 MB. ALL MODELS INDICATE 850-700MB ISENTROPIC ASCENT/MOISTURE TRANSPORT INCREASING SUBSTANTIALLY AFTER MIDNIGHT...AS SHORTWAVE CONTINUES TO APPROACH...WITH STRONG ELEVATED INSTABILITY AND AMPLE EFFECTIVE DEEP LAYER SHEAR. SO THINKING SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL ARE LIKELY...BIG QUESTION IS EXACTLY WHERE INITIATION WILL OCCUR. PER LATEST MODEL DATA AND 00Z ANALYSIS...THINKING STORMS WILL INITIATE NEAR THE 7-9C 700MB ISOTHERM AND MOVE EAST/NORTHEAST THEREAFTER...WHICH WOULD ROUGHLY BE ALONG/NORTHEAST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO WICHITA TO ARKANSAS CITY. DEGREE OF INSTABILITY OWING TO STEEP LAPSE RATES ALONG WITH AMPLE CLOUD BEARING SHEAR WOULD SUGGEST VERY LARGE HAIL (GREATER THAN 2 INCHES DIAMETER) WILL BE POSSIBLE...ALONG WITH TORRENTIAL RAINFALL. STOUT CAPPING INVERSION WILL PREVENT A TORNADO OR WIND THREAT. ADK PREV DISCUSSION... /ISSUED 655 PM CDT THU APR 21 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WITH CONTINUED LOW-LEVEL MOISTURE ADVECTION AND SOUTHEASTERLY UPSLOPE FLOW...CONFIDENCE IS HIGH THAT CIGS WILL CONTINUE TO FALL TO IFR AND POSSIBLY EVEN LIFR CONDITIONS THROUGH THE EVENING HOURS. VSBYS WILL BE IFR TO MVFR. RAIN SHOWERS/THUNDERSTORMS WILL LIKELY REMAIN JUST EAST OF KCNU THIS EVENING...WITH RAIN-COOLED AIR RESULTING IN IFR/LIFR VSBYS AT KCNU. LATER TONIGHT...AROUND MIDNIGHT-2 AM...STRONG 850-700MB WARM/MOIST ADVECTION AHEAD OF SHORTWAVE ENERGY APPROACHING FROM THE WEST WILL LIKELY RESULT IN A CLUSTER OF THUNDERSTORMS DEVELOPING IN THE VICINITY OF KICT AND KHUT...AND MOVE ON TO THE EAST/NORTHEAST TOWARD KSLN-KCNU. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND TORRENTIAL RAINFALL THE PRIMARY THREATS. A COLD FRONT WILL SCOUR OUT THE LOW CIGS/VSBYS FRIDAY MORNING...WITH WINDS SWITCHING AROUND TO NORTHWESTERLY AND GUSTY. ADK PREV DISCUSSION... /ISSUED 252 PM CDT THU APR 21 2011/ DISCUSSION... FORECAST CHALLENGES...SEVERE CONVECTION POTENTIAL TONIGHT AND PRECIP/CONVECTIVE CHANCES INTO EARLY NEXT WEEK. WHILE THE INITIAL LOW LEVEL MOISTURE RETURN AND ELEVATED CONVECTION WERE A BIT DELAYED THIS MORNING...THE SHORT TERM MODELS INCLUDING THE NAM AND RUC CONTINUE TO SHOW SCATTERED CONVECTION PERCOLATING ACROSS THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS UNTIL EARLY THIS EVENING. THE EXPECTED MID-LEVEL WARMING ACROSS WESTERN PORTIONS OF THE AREA SHOULD LIMIT OR CAP CONVECTIVE POTENTIAL FOR AREAS ROUGHLY WEST OF THE TURNPIKE INTO MUCH OF THE EVENING. THE NAM HAS PERFORMED SOMEWHAT BETTER WITH MORE CONSISTENCY AND WILL BE LEANED TOWARD FOR THIS FORECAST CYCLE THROUGH SUNDAY. TONIGHT-FRIDAY STRONG AND DEEPER MOISTURE TRANSPORT IN THE LOW AND MID-LEVELS IS PROGGED ACROSS MUCH OF THE AREA OVERNIGHT. THIS LOOKS TO RESULT IN ELEVATED CAPE VALUES AROUND 2000 J/KG...WITH STRONG DEEP LAYER SHEAR VALUES IN THE 2-6KM LAYER. THEREFORE EXPECT LARGE HAIL WILL BE THE PRIMARY SEVERE RISK...PERHAPS LARGER THAN GOLF BALLS FOR AREAS PRIMARILY ALONG/EAST OF THE I-135 CORRIDOR. THE CONVECTION IS QUITE LIKELY TO EVOLVE INTO A MODEST MCS AS IT TREKS EAST INTO EAST CENTRAL AND SOUTHEAST KANSAS TOWARD DAWN WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHILE SOME MINOR LOWLAND FLOODING CAN BE EXPECTED...THE ANTECEDENT DRY CONDITIONS SHOULD LIMIT MORE WIDESPREAD/SIGNIFICANT FLOODING SO A FLOOD WATCH IS NOT ANTICIPATED AT THIS TIME. THE GOING FORECAST STILL LOOKS ON TRACK FOR STORM CHANCES TO PUSH WELL EAST OF THE TURNPIKE BY THE AFTERNOON ON FRIDAY WITH DRIER AIR AND WEAK SUBSIDENCE RESULTING IN CLEARING BEHIND THE FRONT TO ALLOW FOR A RATHER PLEASANTLY MILD DAY FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. SATURDAY-SUNDAY SURFACE FRONTAL BOUNDARY IS EXPECTED TO BECOME QUASI-STATIONARY ACROSS CENTRAL AND SOUTHERN OKLAHOMA EARLY IN THE WEEKEND BEFORE MIGRATING NORTH AGAIN TOWARD SOUTHERN KANSAS ON SUNDAY. WILL CONTINUE TO KEEP SLIGHT TO MODEST POPS MAINLY FOR AREAS CLOSER TO THE OKLAHOMA BORDER FROM FRIDAY NIGHT INTO SATURDAY...BEFORE CHANCES DEVELOP NORTH WITH THE INCREASING MOISTURE FLUX/LIFT AND INSTABILITY BY SATURDAY NIGHT INTO SUNDAY. MONDAY-THURSDAY IT IS LOOKING MORE LIKE TWO SEPARATE UPPER TROFS WILL EJECT ACROSS THE PLAINS WITHIN THE DEVELOPING LONGWAVE EARLY NEXT WEEK. THE FIRST TROF SHOULD EFFECTIVELY PUSH THE DEEPER MOISTURE SOUTH AND EAST OF THE AREA WITH THE ASSOCIATED FRONTAL WAVE PASSAGE LATE MONDAY...THOUGH STEEPER LAPSE RATES WITH THE SECONDARY TROF MAY STILL RESULT IN SHOWERY TYPE PRECIP ACROSS MUCH OF THE AREA INTO TUESDAY. THIS SHOULD BE FOLLOWED BY DRY WEATHER FOR MID-WEEK WITH WARMER TEMPERATURES BY THURSDAY AS AN UPPER RIDGE TRANSLATES EAST INTO THE AREA. DARMOFAL AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AVIATION CONCERNS WILL REMAIN CONVECTIVE TRENDS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ALONG WITH LOWERING CIGS. STRONG WARM FRONT REMAINS DOWN JUST SOUTH OF THE RED RIVER WITH SOME SHORTWAVE ENERGY TRACKING THROUGH THE CENTRAL ROCKIES. SOME SHOWERS AND STORMS DEVELOPED OVER NORTH CENTRAL OK LATE THIS MORNING IN AN AREA OF ISENTROPIC LIFT/MOISTURE TRANSPORT IN THE 850-700MB LAYER. THIS AREA OF CONVECTION IS EXPECTED TO KEEP PUSHING OFF TO THE NORTHEAST THIS AFTERNOON. STORMS ARE THEN EXPECTED TO RAPIDLY REDEVELOP AROUND 06Z TONIGHT AS AN EVEN STRONGER SURGE OF MID LEVEL THETA-E ADVECTION INCREASES FROM THE SW. LOCATION GENERALLY EAST OF I-135 WILL HAVE THE BEST SHOT TO EXPERIENCE A STORM LATE TONIGHT. GIVEN THE AMOUNT OF INSTABILITY AND SHEAR...SEVERE STORMS WILL BE POSSIBLE. EVEN THOUGH CIGS HAVE BEEN SLOWER TO COME DOWN THAN PREVIOUSLY EXPECTED...THEY ARE NOW STARTED TO DECREASE TO BELOW VFR LEVELS. AM EXPECTING THIS TREND TO CONTINUE INTO THE EVENING HOURS WITH MOST SITES EXPERIENCING IFR CIGS AT OR SHORTLY AFTER 00Z. DUE TO UPSLOPE PROCESSES FEEL THAT KRSL WILL HAVE A SHOT AT SOME LIFR CONDITIONS AFTER 08Z TONIGHT. LAWSON FIRE WEATHER... FIRE WEATHER CONCERNS ARE EXPECTED TO REMAIN ON THE LOW SIDE THROUGH THE MIDDLE OF NEXT WEEK WITH SEASONABLY COOL TEMPERATURES AND MULTIPLE OPPORTUNITIES FOR WETTING RAINS RESULTING IN MINIMUM RELATIVE HUMIDITIES ON THE HIGH SIDE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 73 48 63 / 60 10 10 10 HUTCHINSON 54 72 43 62 / 50 10 10 10 NEWTON 54 72 44 61 / 70 20 10 10 ELDORADO 55 72 47 62 / 80 40 10 10 WINFIELD-KWLD 57 75 50 64 / 60 20 30 30 RUSSELL 51 70 39 60 / 30 10 10 10 GREAT BEND 52 71 40 61 / 30 10 10 10 SALINA 52 71 42 62 / 60 20 10 10 MCPHERSON 53 71 42 61 / 60 10 10 10 COFFEYVILLE 57 76 52 64 / 70 50 40 40 CHANUTE 55 72 50 63 / 90 60 30 30 IOLA 54 71 48 62 / 90 60 20 20 PARSONS-KPPF 56 74 50 64 / 80 50 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 21, 8:05 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 805 PM CDT THU APR 21 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 805 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TOWARD MIDNIGHT...WHICH WILL AFFECT MUCH OF THE AREA AS IT MOVES EAST TO NORTHEAST OVERNIGHT ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. THE MAIN SEVERE RISK WILL BE LARGE HAIL. THE GREATEST RISK FOR THE LARGEST HAIL...POSSIBLY TO AROUND TWO INCHES IN DIAMETER...IS EXPECTED TO AFFECT AREAS FROM ALONG THE INTERSTATE 135 CORRIDOR EASTWARD ACROSS THE FLINT HILLS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED OVERNIGHT...ESPECIALLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. THIS COULD RESULT IN MINOR LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO LINGER MAINLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS FRIDAY MORNING. SOME OF THE STORMS IN THE MORNING COULD BE STRONG WITH LOCALLY HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER EXTREME SOUTHEAST KANSAS...AS A COLD FRONT SLICES THROUGH THE AREA. THUNDERSTORMS CHANCES WILL BE CONFINED TO AREAS CLOSER TO OKLAHOMA BORDER ON FRIDAY NIGHT AND SATURDAY...BEFORE SPREADING NORTH ACROSS THE ENTIRE AREA AGAIN BY SUNDAY AND MONDAY. SOME OF THE STORMS MAY BE STRONG WITH LOCALLY HEAVY RAINFALL POSSIBLE ON SUNDAY AND MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ON TUESDAY...THOUGH THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY ALONG AND EAST OF A LINCOLN TO LYONS TO ANTHONY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
In the hours before
Special weather statement, Apr 22, 2:17 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 217 AM CDT FRI APR 22 2011 KSZ033-048-049-220745- ELLSWORTH-LINCOLN-SALINE- 217 AM CDT FRI APR 22 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND SALINE COUNTIES... AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LORRAINE...OR 8 MILES SOUTH OF ELLSWORTH...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.